| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pain (1994)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Foreign report source: (b)(6).(b)(6).Concomitant medical products: medical product: oxf uni cmntls tib sz f rm, catalog #: 166581, lot #: 1398364.Medical product: oxford ph3 cementless fem sz l, catalog #: 154927, lot #: 1655366.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00536, 3002806535-2020-00537.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that a patient underwent an initial partial right knee arthroplasty on an unknown date.Subsequently, a revision procedure to a total knee replacement was performed on unknown date in (b)(6) 2019, due to pain.
Event or Problem Description
It was reported that a patient underwent an initial partial right knee arthroplasty (b)(6) 2009.Subsequently, a revision procedure to a total knee replacement was performed on unknown date in (b)(6) 2019, due to pain.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00536-1, 3002806535-2020-00537-1.Additional information received: x-rays and surgical reports: not applicable revision surgery at other centre.Initial and revision surgery date: original surgery: (b)(6) 2009.Revision surgery date: unknown day, (b)(6) 2019.Patient details: year of birth: 1957 [cannot provide full date of birth] gender: male.Patient id: (b)(6).Was the surgical technique for the product utilized: yes d10: customer has indicated that the product will not be returned to zimmer biomet for investigation (revision surgery at other centre).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that a patient underwent an initial partial right knee arthroplasty (b)(6)2009.Subsequently, a revision procedure to a total knee replacement was performed on unknown date in (b)(6) 2019, due to pain.
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00536-2, 3002806535-2020-00537-2.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found no similar complaints reported with these items 159583,166581 and 154927.A review of the complaint database over the last 3 years has found no similar complaints reported with these item and lot combination.Risk assessment: risk management report documents the estimated residual risk associated with the reported event.The root cause of this complaint could not be determined with the information provided to date.Therefore, a line relating to a specific hazard could not be selected for assessment.The reported event states revision due to pain.Pain is documented as a potential harm as an outcome of a number of hazards assessed by the above referenced rmf.Pain is considered a severity of 3: moderate, which as per the severity table listed within the rmr is defined as prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmf.In order to calculate the occurrence rate, sales and complaint data for this item number have been obtained, and are attached for a period of the last 3 years prior to the notification date, being november 2020.For item 159583 lot 1621575: - sales (nov 2017 to nov 2020) = (b)(4) units.- complaints search was conducted for events occurring between nov 2017 to nov 2020 for item 159583.- there are no further complaints identified for this item number other than (b)(4).- therefore, the calculated occurrence rate is 1 in (b)(4).- occurrence calculation = 2:remote.- rmf estimates = 2:remote.For item 166581 lot 1398364: - sales (nov 2017 to nov 2020) = (b)(4) units.- complaints search was conducted for events occurring between nov 2017 to nov 2020 for item 166581.- there are no further complaints identified for this item number other than (b)(4).- therefore, the calculated occurrence rate is 1 in (b)(4).- occurrence calculation = 3:occasional.- rmf estimates = 2:remote.Since this occurrence calculation is based on only 1 complaint, the current occurrence ratings in the risk management file are still relevant and have not been exceeded; as it is not possible to make a calculation based on one instance of a complaint.The failure mode will be monitored through zimmer biomet internal complaint and post market surveillance activities with further review of risk conducted through these processes.For item 154927 lot 1655366: - sales (nov 2017 to nov 2020) = (b)(4) units.- complaints search was conducted for events occurring between nov 2017 to nov 2020 for item 154927.- there are no further complaints identified for this item number other than (b)(4).- therefore, the calculated occurrence rate is 1 in (b)(4).- occurrence calculation = 2:remote.- rmf estimates = 2:remote.If further information regarding the root cause of the reported event is provided, risk should be re-assessed.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.